I am in my early 40s and started with several symptoms over two years - metallic taste in my mouth, weight gain, and right before my monthly menstraul cycle -- extremely swollen sensitive breast with a viginia irritation (no itching). Also, joint pain in my fingers, and joint stiffness in my low back, ankles, and hips. In addition, I have a sinus/allergy problem which sometimes causes fluid to develop in my right ear. Regarding the joint pain and metallic taste, could it be Rheumatoid Arthritis or some type of calcium deficency? Regarding the viginia irritation, could this be a pre-menopausal symptom? Regarding my right ear, I think that it is fluid because the doctor gave me a steroid shot with antibiotics that helped, but I do not have the desire to continue taking steroid shots for this. Can someone give me info or clarification on what may be the cause of these symptoms and why? I was told that it was a hormone-balance problem, so I starting taking Estroven, Dandolin, and Damania herbal supplements as well as a women's multivitamin. I stopped taking my protein supplement after being told that it can deplete your calcium adsorption. I am scheduled to see my OB/GYN and Ortho doctors next month. Someone even mentioned a parasite because the metallic taste started after swimming in our pool . . . too many of "The Monsters Within" episodes. HELP!!
I CANNOT ANSWER YOUR ILLNESS BUT I DI SEE AN EPISODE ON TV WHERE A WOMAN HAD THAT METALLIC TASTE IN HER MOUTH AND I THINK IT WAS A MINERAL DEFICIENCY LIKE ZINC OR SOMETHING-LOOK IT UP AND RESEARCH IT. IT WAS ON ONE OF THE MEDICAL CHANNELS LIKE "MYSTERY DIAGNOSIS" AND IT'S BEEN A COUPLE OF YEARS OR SO SINCE I SEEN IT-GOOD LUCK=) THE LADY ON THERE HAD SOME VERY STRANGE SYMPTOMS AND U SOUND LIKE THAT 2 ME.
I would look into a low thyroid problem. I have a hormone imbalance and I had a low thyroid and low progesterone. I take both medications to help with all of the symptoms you suffer with and many more. I am 44 and it has taken over 2 1/2 years to get my hormones back in balance. Here are the best things you could do for your body to get your hormones back in balance. Go on a low glycemic index diet, take fish oil supplements, vit. D, multi - vitamin, calcium 600mg with magnesium 300 mg twice daily, and exercise. Getting back in balance takes quite awhile. There is no quick fix.
One other thing, I had a metallic taste in my mouth because of problems with digestion. I can not digest fat and it causes this metalic like taste in my mouth if I eat to much of it. This problem didn't go away until I did all of these things I listed for you. My digestion problems happened because I had a difficult time digesting fats and carbs. They made me very gassy. I have this problem partly because I have low thyroid and partly because my doctor found I have insulin resistance. Many women our age have these problems and don't know it until they really start to mess things up. It makes your bodies hormones become imbalanced and causes problems like excessive gas, constipation, diarrhea and all the typical pre-menopausal symptoms. I had acid reflux because of the excessive gas. It would push the acid up my esophagus. To fix this problem you have to fix your hormones. Taking medications for acid reflux will only cause other problems and it is only a temporary fix. If you need any more info, you can message me.
I think you are on target with the mineral deficiency and hormone imbalance -- an insulin resistance may be it. What is an insuline resistance? I do have problems with my constipation, and mostly when I eat heavy carb meals. But, I tend to crave carbs to the point that I am sometimes light-headed. So, you are saying that these problems were due to both a low thyroid and an insulin resistance, and taking the things you listed caused it to go away? Are you still taking the medication, minerals and multi-vitamins to keep all of this at bay, or did it cure the problem? Also, did you suffer with arthritis in the joints of your fingers?
Do you have obvious signs or diagnosis of arthritis or does it feel like you have arthritis?
Craving carbs is a sign that your blood sugar is not in balance. You more than likely suffer from some type of hypoglycemia (low blood sugar).
You could also be hypothyroid. This condition can cause constipation and fatigue along with many more symptoms.
You could also have low progesterone because most women do especially if you are over weight. It can cause many problems with how your body functions. I take prescription bio-identical progesterone cream for fourteen days prior to my cycle. It has helped with my bad pms, vaginal dryness and irregular cycles.
Insulin resistance first of all is a condition that is caused by eating to many carbohydrates over a course of many years. It tends to sneak up on you and likes to hit women during their peri-menopause stage and men around the same age. Our bodies produce glucose from the carbs and sugar we eat. We need glucose for energy and insulin (called the fat storage hormone) is there to protect the body by not letting glucose get to high which in turn would cause diabetes. Glucose is needed in every cell of your body to function properly and insulin helps transport it there. The problem lies when we have more glucose than our cells of our body need. If we aren't very active all of that glucose isn't used so insulin will take the extra glucose and store it as fat. Over time are bodies become desensitized by so much insulin that it just doesn't do its job anymore. This constant eating of carbs will cause your pancreas to work overtime and in the end you will be overweight, have high blood pressure, high cholesterol and diabetes.
I am on a strict high fiber low glycemic diet for insulin resistance. I also take medication for insulin resistance and low thyroid. I take medication for insulin resistance because my diet and exercise alone wouldn't control my low blood sugar attacks. I am far from fixed because until I lose the 30 lbs of fat I will continue to have these problems.
No, I don't have arthritis in the joints of my fingers but I was told by my Rheumatologist a year ago I would likely develop rheumatoid arthritis. He diagnosed me with fibromyalgia and a high rheumatoid factor. He told me that my terrible hand and feet pain were the beginning stages of that condition. I immediately went and saw an endocrinologist and over a period of 2 months I was diagnosed with insulin resistance, reactive hypoglycemia and low thyroid. Like I said before my diet and exercise couldn't alone fix my condition. It wasn't until my doctor gave me a medication to control my blood sugar that my hand and feet pain and body pain went away. I do have periods when my pain comes back and that is usually when I have my period. My doctor said that my change in hormones makes it difficult to regulate my blood sugar and with time, diet and exercise that hopefully I will be completely pain free.
There is many different stages that people go through with this condition and not everyone is effected the same way. If you suffer from this condition you will likely have other hormone problems like low progesterone, and low thyroid. Doctors today are so quick to pass out drugs like my rheumatologist that they are not even 100% sure of your diagnosis. If I listened to him I would probably be in the hospital right now and I would have rheumatoid arthritis.
I still take supplements every day and I take many more than what I listed. When your body isn't digesting foods properly and your hormones are out of balance this means you are more likely to need certain kinds of supplements.
I hope this helps. You can message me if you need to know more info about diet or anything else.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.